aportes a la gestión necesaria para la sustentabilidad de la SALUD PÚBLICA como figura esencial de los servicios sociales básicos para la sociedad humana, para la familia y para la persona como individuo que participa de la vida ciudadana.
For a man with hypertension, prostate cancer, and chronic kidney disease hospitalized with acute kidney injury, discharge planning created numerous challenges. The inpatient team wanted a 1-week follow up, but the patient was new to this health system and had not yet seen a primary care provider. With the next available appointment in 6 weeks, the patient was instructed to call the urgent care clinic (which offered only same-day appointments) 1 week later. However, he never made it to the clinic and presented to the emergency department 2 weeks later with poorly controlled hypertension.
Sonya P. Mehta, MD, MHS, and Karen B. Domino, MD, MPH; April 2015
During laparoscopic subtotal colon resection for adenocarcinoma, a patient's bladder was accidentally lacerated and surgeons repaired it without difficulty. As nurses set up bladder irrigation equipment, no one noticed the bag of solution was dripping into the power supply of an anesthesiology monitor. Suddenly sparks and flames began shooting from the monitor, and the OR filled with black smoke. Fortunately, the fire was extinguished quickly and neither the patient nor any OR staff was injured.
A man with suspected renal cell carcinoma seen on CT in the right kidney was transferred to another hospital for surgical management. The imaging was not sent with him, but hospital records, which incorrectly documented the tumor as being on the left side—were. The second hospital did not obtain repeat imaging, and the surgeon did not see the original CT prior to removing the wrong kidney.
Jonathan R. Genzen, MD, PhD, and Heather N. Signorelli, DO; March 2015
After presenting to the emergency department, a woman with chest pain was given nitroglycerine and a so-called GI cocktail. Her electrocardiogram was unremarkable, and she was scheduled for a stress test the next morning. A few minutes into the stress test, the patient collapsed and went into cardiac arrest.
Amanda Wollitz, PharmD, and Michael O'Connor, PharmD, MS; March 2015
Admitted to the hospital with chest pain, headache, and accelerated hypertension, an older man with a history of chronic kidney disease and essential hypertension who had missed several days of his regular medications was to be started back on them gradually. One of his antihypertensive medications (minoxidil) was ordered via the EHR, but a vasopressor/antihypotensive medication with a similar name (midodrine) was dispensed. Fortunately, a nurse noticed the discrepancy before administration.
Mark W. Scerbo, PhD, and Alfred Z. Abuhamad, MD; January 2015
A woman who had an uncomplicated pregnancy and normal labor with no apparent signs of distress delivered a cyanotic, flaccid infant requiring extensive resuscitation. Although fetal heart rate tracings had shown signs of moderate-to-severe fetal distress for 90 minutes prior to delivery, clinicians did not notice the abnormalities on the remote centralized monitor, which displayed 16 windows, each for a different patient.
Following outpatient laparoscopic surgery to repair an inguinal hernia, a man with no significant past medical history had high levels of pain at the surgical site and was admitted to the hospital. With sustained pain on postoperative day 3, the patient developed tachycardia with abdominal distension and a low-grade fever. A CT scan revealed a bowel perforation, which required surgery and a lengthy ICU stay due to septicemia.
While undergoing an elective coronary artery bypass graft (CABG) and ablation, an elderly man had a pulmonary artery catheter (PAC) placed to monitor his hemodynamic status. During the operation, the team was informed that another patient needed an emergency CABG. In the rush to attend to the second patient, the PAC in the first was left inflated for a prolonged period, which could have led to a catastrophic complication.
An elderly man admitted for a presumed hypertensive emergency and undiagnosed neurologic symptoms became unresponsive and was noted to have new right hand weakness 2 days into his hospitalization. After a "Code Stroke" was called, a neurologist evaluated him and administered tPA 100 minutes after the acute event. A few hours later, the patient developed further symptoms, and an emergent head CT demonstrated post-tPA intracerebral hemorrhage.
Jeffrey H. Barsuk, MD, MS, and Cynthia Barnard, MBA, MSJS; December 2014
In a simulation exercise conducted in an institution that felt it was prepared for patients with actual or suspected Ebola, a man presented to the emergency department with symptoms of nausea, vomiting, and fever. He had recently returned to the US from Sierra Leone. The nurse initiated an isolation protocol and the critical care team all donned personal protective equipment. During transport, confusion about which elevators to use potentially exposed 30 staff members to Ebola. Additional issues occurred including breaching sterile technique while inserting a central line and confusion about the process to transport the patient's blood to the lab.
Ayse P. Gurses, PhD, and Peter Doyle, PhD; December 2014
An elderly man was being prepared for discharge after being hospitalized for an exacerbation of congestive heart failure. His nurse failed to notice that the tubing of the patient's sequential compression devices (in place to prevent DVT) was caught on the bed wheel and had unlocked the bed when she raised it. When the patient attempted to get up later, the bed rolled out from under him and he fell, breaking his hip. One week after surgery, the patient experienced a cardiac arrest from a massive pulmonary embolism and died.
Hospitalized for foot amputation, a man with COPD and chronic pain on long-acting morphine experienced post-operative pain and severe muscle spasms. After being given hydromorphone, morphine, and diazepam, the patient became minimally responsive and a code blue was called.
A patient with ALS was hospitalized with presumed pneumonia and sepsis. Although he was treated with broad-spectrum antibiotics and fluid resuscitation, additional potassium was administered due to his potassium level remaining low. The patient went into cardiac arrest and resuscitation attempts were unsuccessful.
Matthias Görges, PhD, and J. Mark Ansermino, MBBCh, MSc; September 2014
A man with atrial fibrillation underwent ablation in the catheterization laboratory under general endotracheal anesthesia. The patient was extremely stable during the 7-hour procedure with vital signs hardly changing over time. Inadvertently, the noninvasive blood pressure measurement stopped recording for 1 hour but went unnoticed. After the error was discovered, the case continued without any problems and the patient was discharged home the next day as planned.
Terence Goh, MBBS, and Lee Gan Goh, MBBS; July-August 2014
Admitted with bruising from a fall and persistent pain on his left side, a patient was kept in the emergency department overnight due to crowding. After being reevaluated by the surgical service the next day, the patient was urgently taken to the operating room for probable necrotizing fasciitis and pyomysitis.
Presenting with jaundice and epigastric pain, a woman with a history of multiple malignancies was admitted directly for an ultrasound-guided liver biopsy. After the procedure, the patient had low blood pressure and complained of new abdominal pain, which worsened over the next 2 hours. The bedside nurse soon found the patient unresponsive.
Raymond L. Fowler, MD, and Melanie J. Lippmann, MD; July-August 2014
During a code blue, an intraosseous line was placed in the left tibia of an elderly woman after several unsuccessful attempts to obtain peripheral venous access. Following chest compressions and advanced cardiovascular life support protocol, spontaneous circulation returned and the patient was transferred to the intensive care unit. A few hours later, the left leg was dusky purple with sluggish distal pulses.
Hospitalized for alcohol withdrawal, an elderly man was feeling "cooped up" by hospital day 6 and left the floor without informing any providers. An hour later upon return to his room, he complained of new arm pain. While off hospital grounds, the patient had fallen and broken his arm.
A man admitted to the hospital for his first seizure was found to have been taking up to 10 tablets of 10 mg zolpidem per night (an unsafe dose) to fall asleep and had recently run out. The instructions on the medication label had stated: "If ineffective, take another."
Following removal of a central venous catheter placed during his admission for a prolonged course of intravenous antibiotics, a young man with a history of Behçet disease was discharged from the hospital. Shortly thereafter, he presented to the emergency department with acute onset shortness of breath and a "whistling sound" coming from his neck. Diagnosed with air embolism, he was admitted to the ICU.
ver historia personal en: www.cerasale.com.ar [dado de baja por la Cancillería Argentina por temas políticos, propio de la censura que rige en nuestro medio]//
weblog.maimonides.edu/farmacia/archives/UM_Informe_Autoevaluacion_FyB.pdf - //
weblog.maimonides.edu/farmacia/archives/0216_Admin_FarmEcon.pdf - //
www.proz.com/kudoz/english_to_spanish/art_literary/523942-key_factors.html - 65k - // www.llave.connmed.com.ar/portalnoticias_vernoticia.php?codigonoticia=17715 // www.frusculleda.com.ar/homepage/espanol/activities_teaching.htm // http://www.on24.com.ar/nota.aspx?idNot=36331 ||